Alert archive / Mississippi / River Flood Warnings in 2014

River Flood Warning 55, NWS Memphis, TN

November 17, 2014Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at Nov 17, 2014, 11:11 AM CST for Monroe County, Mississippi. It took effect at Nov 17, 2014, 2:00 PM CST. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Nov 17, 2014, 11:11 AM CST (17:11 UTC)
In effect from
Nov 17, 2014, 2:00 PM CST
Expired
Nov 18, 2014, 8:15 PM CST
In force
30 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 25 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River at Bigbee (BGBM6).

Action stage
13 ft
Minor stage
14 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

753 
WGUS44 KMEG 171711
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1111 AM CST MON NOV 17 2014

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE 
BUTTAHATCHIE RIVER...TOMBIGBEE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED MONDAY EVENING OR SOONER IF 
CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC095-181711-
/O.NEW.KMEG.FL.W.0055.141117T2000Z-141119T0215Z/
/BGBM6.1.ER.141117T2000Z.141118T0600Z.141118T2015Z.NO/
1111 AM CST MON NOV 17 2014

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TOMBIGBEE RIVER AT BIGBEE
* FROM MONDAY NOVEMBER 17 UNTIL TUESDAY NOVEMBER 18.
* AT 10 AM MONDAY THE STAGE WAS...12.8 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 15.1 FEET TUESDAY NOVEMBER 18.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY MONDAY NOVEMBER 17 AND 
  CONTINUE TO RISE TO NEAR 15.1 FEET BY TUESDAY NOVEMBER 18. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY NOVEMBER 18.
AT 14.0 FEET, FLOODING OF LOW LYING AGRICLTURAL LAND IS OCCURRING..  

&&

LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857


$$

MSC095-181630-
/O.NEW.KMEG.FL.W.0056.141117T1711Z-141118T1630Z/
/AMYM6.1.ER.141117T1635Z.141118T0000Z.141118T1030Z.NO/
1111 AM CST MON NOV 17 2014

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TOMBIGBEE RIVER NEAR AMORY
* FROM MONDAY NOVEMBER 17 UNTIL TUESDAY NOVEMBER 18.
* AT 10 AM MONDAY THE STAGE WAS...19.9 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 21.2 FEET MONDAY NOVEMBER 17.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY MONDAY NOVEMBER 17 AND 
  CONTINUE TO RISE TO NEAR 21.2 FEET BY MONDAY NOVEMBER 17. THE RIVER
  WILL FALL BELOW FLOOD STAGE BY TUESDAY NOVEMBER 18.
AT 22.0 FEET, LOW LAND NEAR THE RIVER IS FLOODED..  

&&

LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
      3402 8858                       

$$

MSC087-095-181710-
/O.NEW.KMEG.FL.W.0057.141119T2000Z-141122T0900Z/
/ABDM6.1.ER.141119T2000Z.141120T1200Z.141122T0300Z.NO/
1111 AM CST MON NOV 17 2014

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BUTTAHATCHIE RIVER NEAR ABERDEEN
* FROM WEDNESDAY NOVEMBER 19 UNTIL FRIDAY NOVEMBER 21.
* AT 10 AM MONDAY THE STAGE WAS...8.4 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 12.3 FEET TUESDAY NOVEMBER 18.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY WEDNESDAY NOVEMBER 19 AND 
  CONTINUE TO RISE TO NEAR 14.1 FEET BY THURSDAY NOVEMBER 20. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY NOVEMBER 21.
AT 14.0 FEET, FLOOD WATER BEGINS TO COVER AIRBASE ROAD LOCATED ON THE
WEST BANK OF THE RIVER. LOW LYING FARMLAND LAND NEAR THE RIVER ALSO 
BEGINS TO FLOOD..  

&&

LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
      3370 8844 3375 8839             

$$
1 follow-up statement
809 
WGUS84 KMEG 172332
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
532 PM CST MON NOV 17 2014

THE FLOOD WARNING IS CANCELLED FOR THE BUTTAHATCHIE RIVER...TOMBIGBEE 
RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED TONIGHT OR SOONER IF 
CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC095-180002-
/O.CAN.KMEG.FL.W.0055.000000T0000Z-141119T0215Z/
/BGBM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
532 PM CST MON NOV 17 2014

FORECAST INFORMATION FOR
  TOMBIGBEE RIVER AT BIGBEE
* AT 04 PM MONDAY THE STAGE WAS 13.2 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* MAXIMUM FORECAST STAGE OF 13.2 FEET MONDAY NOVEMBER 17.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 13.2 FEET MONDAY NOVEMBER 
  17.
* AT 13.0 FEET...BOTTOMLAND FLOODING IS OCCURRING.

&&

LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857


$$

MSC095-180002-
/O.CAN.KMEG.FL.W.0056.000000T0000Z-141118T1630Z/
/AMYM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
532 PM CST MON NOV 17 2014

FORECAST INFORMATION FOR
  TOMBIGBEE RIVER NEAR AMORY
* AT 05 PM MONDAY THE STAGE WAS 18.9 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 18.9 FEET MONDAY NOVEMBER 
  17.
* AT 20.0 FEET...LOWLAND FLOODING BEGINS.

&&

LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
      3402 8858                       

$$

MSC087-095-180002-
/O.CAN.KMEG.FL.W.0057.000000T0000Z-141122T0900Z/
/ABDM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
532 PM CST MON NOV 17 2014

FORECAST INFORMATION FOR
  BUTTAHATCHIE RIVER NEAR ABERDEEN
* AT 04 PM MONDAY THE STAGE WAS 9.1 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* MAXIMUM FORECAST STAGE OF 12.5 FEET WEDNESDAY NOVEMBER 19.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 12.5 FEET WEDNESDAY NOVEMBER
  19.
* AT 13.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED.

&&

LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
      3370 8844 3375 8839             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Nov 17, 10:37 AM CST, 34 minutes earlier.

Area forecast discussion, Nov 17, 10:37 AM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1037 AM CST MON NOV 17 2014

.UPDATE...
STARTING TO SEE WHAT MAY BE THE BEGINNING OF OUR AFTERNOON
FLURRIES DEVELOPING OVER MISSOURI...SO WILL HANG ON TO THE
PREVIOUS FORECAST. TEMPERATURES HAVE WARMED TO NEAR OR EVEN
SLIGHTLY FREEZING AT THE WARMEST LOCATIONS ACROSS THE
MIDSOUTH...BUT NORTH WIND WILL KEEP CONDITIONS FROM WARMING MUCH
MORE TODAY. STAY WARM.

&&

.PREV DISCUSSION... /ISSUED 714 AM CST MON NOV 17 2014/

DISCUSSION...

WIND WEATHER ADVISORIES HAVE BEEN CANCELLED AS PRECIPITATION HAS
MOVED EAST.

PREV DISCUSSION... /ISSUED 441 AM CST MON NOV 17 2014/

CURRENTLY...BANDS OF LIGHT SNOW ARE MOVING ACROSS THE NORTHERN
HALF OF THE MIDSOUTH. SOME SLEET HAS BEEN MIXED IN AROUND THE
MEMPHIS AREA. DECIDED TO GO AHEAD AND EXPAND THE ADVISORY TO
INCLUDE MOST OF THE I-40 CORRIDOR SINCE BRIDGES AND OVERPASSES
COULD BECOME SLICK AHEAD OF THE MONDAY MORNING COMMUTE AS TEMPS
FALL BELOW FREEZING. LATEST HRRR PULLS THESE BANDS NE AND OUT OF
THE AREA BY 7 OR 8 AM. MEANWHILE RAIN HAS CLEARED OUT OF NORTH
MISSISSIPPI.

TODAY...PRECIP WILL QUICKLY EXIT THIS MORNING AND SOME TEMPORARY
CLEARING WILL OCCUR. MEANWHILE MUCH COLDER AIR WILL FILTER IN ON
BRISK NW WINDS. EXPECT COLD AIR STRATOCU TO DEVELOP AND MOVE INTO
THE AREA FROM THE NORTH AS 850 MB TEMPS DROP TO -14C AS FAR SOUTH
AS THE I-40 CORRIDOR THIS AFTERNOON. THE NAM 925 MB RH FIELDS
DEPICT THIS WELL. SOME FLURRIES ARE ALSO POSSIBLE ACROSS THE
NORTH HALF THIS AFTERNOON. TEMPS WILL BE VERY COLD WITH HIGHS
AROUND 30 NEAR THE KY/MO BORDERS TO AROUND 40 SOUTH.

TONIGHT THROUGH TUESDAY NIGHT...ARCTIC HIGH PRESSURE SETTLES OVER
THE REGION. VERY COLD TONIGHT WITH TEMPS DROPPING WELL INTO THE
TEENS. WOULD GO COLDER THAN GUIDANCE EXCEPT THERE IS SOME
GRADIENT LEFT ACROSS THE AREA WHICH WILL KEEP WINDS UP A BIT. THIS
OF COURSE WILL CAUSE WIND CHILLS TO DROPS INTO THE SINGLE DIGITS
ACROSS THE NORTH HALF BY TUESDAY MORNING. TUESDAY WILL BE VERY
COLD WITH UPPER 20S NEAR PARIS TO MID 30S SOUTH. THIS IS PUSHING
35 DEGREES BELOW NORMAL. TEMPS WILL FALL QUICKLY INTO THE 20S
TUESDAY EVENING AND THEN LEVEL OFF AS SOUTH WINDS DEVELOP AHEAD OF
AN APPROACHING SURFACE TROF.

WEDNESDAY AND WEDNESDAY NIGHT...SURFACE TROF MOVES THROUGH WITH
WARMER SW WINDS ACROSS THE AREA AND TEMPS SHOULD CLIMB INTO THE
UPPER 40S AND LOWER 50S...WHICH THOUGH PLEASANT SOUNDING IS STILL
10 DEGREES BELOW NORMAL. WEAK HIGH PRESSURE PREVAILS WEDNESDAY
NIGHT WITH WITH LOWS IN THE 20S AND 30S.

THURSDAY THROUGH THE WEEKEND...00Z MEDIUM RANGE MODELS ARE IN
MUCH BETTER AGREEMENT TODAY. A MAJOR PATTERN SHIFT WILL OCCUR AS
THE COLD UPPER TROF PUSHES EAST AND THE UPPER FLOW BECOME ZONAL BY
THE END OF THE WEEK. AN OVERRUNNING PATTERN SETS UP AS A
DISTURBANCE MOVES THROUGH IN THE ZONAL FLOW ALOFT. AS A RESULT
EXPECT RAIN CHANCES THURSDAY NIGHT AND FRIDAY. BY SATURDAY A
BROAD UPPER RIDGE WILL BUILD OVER THE AREA AS A POTENT MID LEVEL
TROF PUSHES OUT OF THE SW U.S. INTO TEXAS. AS A RESULT EXPECT
WARMER AIR TO START MOVING NORTH INTO THE MIDSOUTH WITH HIGHS IN
THE 50S AND 60S. BY SAT NIGHT AND SUNDAY THE UPPER TROF WILL PUSH
THROUGH WITH SHOWERS AND THUNDERSTORMS LIKELY.

SJM

AVIATION...

12Z TAFS

BRIEF VFR WEATHER NOW SHIFTING INTO MEM AND JBR...AND WILL FOLLOW
SUITE THIS MORNING AT MKL AND TUP. FOR THIS AFTERNOON EXPECTING A
MVFR DECK TO REFORM...WITH LIGHT SNOW FLURRIES ALSO REDVELOPING.
SECOND CLEARING OF SKY COVER WILL ARRIVE TONIGHT. NORTHWEST TO
NORTH WINDS AT 12-14KTS WITH FREQUENT GUSTS OF 18-20 KTS. WINDS
WILL DIMINISH FOR THE LATTER HALF OF THE CYCLE.

JAB

&&

.AVIATION...

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Nov 17, 7:12 AM CST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
712 AM CST MON NOV 17 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-181515-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
712 AM CST MON NOV 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SJM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 11:11 AM CSTRiver Flood WarningMEGMonroe23 hr
Nov 17, 11:11 AM CSTRiver Flood WarningMEGLowndes, Monroe5 days

Nearby

River Flood Warnings in Mississippi, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.